Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The transfer and compact Lie groups

Author: Mark Feshbach
Journal: Trans. Amer. Math. Soc. 251 (1979), 139-169
MSC: Primary 57R10; Secondary 55M20
MathSciNet review: 531973
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let G be a compact Lie group with H and K arbitrary closed subgroups. Let BG, BH, BK be l-universal classifying spaces, with $ \rho (H,G):BH \to BG$ the natural projection. Then transfer homomorphisms $ T(H,G):h(BH) \to h(BG)$ are defined for h an arbitrary cohomology theory. One of the basic properties of the transfer for finite coverings is a double coset formula. This paper proves a double coset theorem in the above more general context, expressing $ {\rho ^{\ast}}(K,G) \circ T(H,G)$ as a sum of other compositions. The main theorems were announced in the Bulletin of the American Mathematical Society in May 1977.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57R10, 55M20

Retrieve articles in all journals with MSC: 57R10, 55M20

Additional Information

Article copyright: © Copyright 1979 American Mathematical Society